Alert archive / Arkansas / Red Flag Warnings in 2012
Red Flag Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this red flag warning at Feb 29, 2012, 1:29 PM CST for 12 counties in Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2012, 1:29 PM CST (19:29 UTC)
- Expired
- Feb 29, 2012, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Little Rock, AR
Counties Baxter County, AR, Cleburne County, AR, Conway County, AR, Fulton County, AR, Garland County, AR, Independence County, AR, Izard County, AR, Marion County, AR, Perry County, AR, Pike County, AR, Sharp County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2181 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748 WWUS84 KLZK 291929 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 129 PM CST WED FEB 29 2012 ...A RED FLAG WARNING IS IN EFFECT... .GUSTY WINDS BEHIND A COLD FRONT WILL USHER IN MUCH DRIER AIR TO THE REGION. THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON THROUGH THIS EVENING. ARZ021-022-030-031-037>042-052-010000- /O.NEW.KLZK.FW.W.0003.120229T1929Z-120301T0000Z/ CONWAY-GARLAND-JOHNSON-LOGAN-MONTGOMERY-PERRY-PIKE-POLK-POPE- SCOTT-YELL- 129 PM CST WED FEB 29 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE ARKANSAS RIVER VALLEY AND PORTIONS OF WESTERN ARKANSAS... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...JOHNSON...POPE...LOGAN...CONWAY...SCOTT... YELL...PERRY...POLK...MONTGOMERY...GARLAND...PIKE. * WIND...20 FOOT WINDS WILL APPROACH 15 MPH. GUSTS UP TO 25 MPH WILL BE COMMON. * HUMIDITY...AFTERNOON HUMIDITY WILL BOTTOM OUT BELOW 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 57
2 follow-up statements
293 WWUS84 KLZK 292028 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 228 PM CST WED FEB 29 2012 ...A RED FLAG WARNING IS IN EFFECT... .GUSTY WINDS BEHIND A COLD FRONT WILL USHER IN MUCH DRIER AIR TO THE REGION. THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON THROUGH THIS EVENING. ARZ003>007-012>016-023-024-010000- /O.EXA.KLZK.FW.W.0003.000000T0000Z-120301T0000Z/ BAXTER-BOONE-CLEBURNE-FULTON-INDEPENDENCE-IZARD-MARION-NEWTON- SEARCY-SHARP-STONE-VAN BUREN- 228 PM CST WED FEB 29 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHERN ARKANSAS... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...BOONE...MARION...BAXTER...FULTON...SHARP... NEWTON...SEARCY...STONE...IZARD...INDEPENDENCE...VAN BUREN... CLEBURNE. * WIND...20 FOOT WINDS WILL APPROACH 15 MPH. GUSTS UP TO 25 MPH WILL BE COMMON. * HUMIDITY...AFTERNOON HUMIDITY WILL BOTTOM OUT BELOW 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ ARZ021-022-030-031-037>042-052-010000- /O.CON.KLZK.FW.W.0003.000000T0000Z-120301T0000Z/ CONWAY-GARLAND-JOHNSON-LOGAN-MONTGOMERY-PERRY-PIKE-POLK-POPE- SCOTT-YELL- 228 PM CST WED FEB 29 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN ARKANSAS AND THE ARKANSAS RIVER VALLEY... * AFFECTED AREA...JOHNSON...POPE...LOGAN...CONWAY...SCOTT... YELL...PERRY...POLK...MONTGOMERY...GARLAND...PIKE. * WIND...20 FOOT WINDS WILL APPROACH 15 MPH. GUSTS UP TO 25 MPH WILL BE COMMON. * HUMIDITY...AFTERNOON HUMIDITY WILL BOTTOM OUT BELOW 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 57
485 WWUS84 KLZK 292359 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 559 PM CST WED FEB 29 2012 ARZ003>007-012>016-021>024-030-031-037>042-052-010100- /O.EXP.KLZK.FW.W.0003.000000T0000Z-120301T0000Z/ BAXTER-BOONE-CLEBURNE-CONWAY-FULTON-GARLAND-INDEPENDENCE-IZARD- JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-PERRY-PIKE-POLK-POPE-SCOTT- SEARCY-SHARP-STONE-VAN BUREN-YELL- 559 PM CST WED FEB 29 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHERN ARKANSAS... WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS HIGH PRESSURE BUILDS INTO ARKANSAS. HUMIDITY LEVELS WILL ALSO SLOWLY INCREASE AS THE EVENING PROGRESSES...LESSENING THE FIRE DANGER. $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Feb 29, 11:16 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 29, 11:16 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1116 AM CST WED FEB 29 2012 .AVIATION... VFR CONDITIONS WILL BECOME PREVALENT IN WAKE OF THE FRONTAL PASSAGE. FRONT RIGHT NOW HAS CLEARED THE NORTHWEST AND WILL MOVE THROUGH CENTRAL SITES SOON AND SOUTHEAST SITES IN A FEW HOURS. AHEAD OF THE FRONT...THERE WILL BE SOME TEMPORARY MVFR CEILINGS... WITH A POSSIBLE SHOWER/STORM AT MONTICELLO. OTHERWISE...WINDS WILL BE GUSTY AT 10 TO 20 KNOTS SUSTAINED...WITH GUSTS APPROACHING 25-30 KNOTS. GRADIENT WILL RELAX TONIGHT...BUT GUSTY WINDS WILL BE POSSIBLE AGAIN ON THURSDAY IN THE NORTHWEST. TAFS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 1103 AM CST WED FEB 29 2012/ UPDATE... UPDATED EARLIER TO REMOVE TORNADO WATCH FROM THE NORTHEAST. WITH 12Z MODEL DATA COMING IN...HAVE REDUCED POPS ACROSS THE SOUTHEAST HALF OF THE STATE FOR THE AFTERNOON HOURS. WHILE DRIER AIR IS WORKING INTO NORTHWEST AND WESTERN ARKANSAS...MOISTURE STILL REMAINS ACROSS THE SOUTHEAST...AND THUNDERSTORMS MAY DEVELOP ACROSS THIS AREA LATER THIS AFTERNOON. HOWEVER...THE BEST CHANCES OF THUNDERSTORMS WILL BE JUST TO THE SOUTHEAST OF THE AREA. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...57
Hazardous weather outlook, Feb 29, 5:00 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST WED FEB 29 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT OVER NORTHERN ARKANSAS EARLY THIS MORNING WILL PUSH ACROSS THE REGION TODAY. AHEAD OF THE FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP. ISOLATED SEVERE WEATHER IS POSSIBLE IN THE SOUTHEAST HALF OF THE STATE. ANY STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FRONT WILL STALL ALONG THE GULF COAST TONIGHT AND THURSDAY. DRIER AIR WILL BE NOTED BEHIND THE FRONT. ON FRIDAY...A STORM SYSTEM WILL TRACK FROM THE CENTRAL PLAINS INTO THE MID-MISSISSIPPI VALLEY. IN RESPONSE TO THE SYSTEM...THE STALLED FRONT TO THE SOUTH WILL MOVE BACK INTO THE STATE...AND MOISTURE WILL INCREASE. THE SYSTEM WILL DRAG A NEW COLD FRONT INTO ARKANSAS FRIDAY AFTERNOON AND EVENING. THE FRONT WILL TRIGGER ANOTHER ROUND OF SCATTERED THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE SOUTH AND EAST OF LITTLE ROCK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN ON FRIDAY IN THE SOUTHEAST HALF OF ARKANSAS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 2:04 AM CST | Severe Thunderstorm Warning | LZK | Boone, Marion | 41 min |
| Feb 29, 2:16 AM CST | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 29 min |
| Feb 29, 2:42 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Marion | 48 min |
| Feb 29, 2:43 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Boone, Izard, Marion, Newton, Searcy and 1 more | 44 min |
| Feb 29, 3:08 AM CST | Tornado Warning | LZK | Baxter, Fulton, Izard, Marion | 37 min |
| Feb 29, 3:28 AM CST | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 47 min |
| Feb 29, 3:38 AM CST | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 37 min |
| Feb 29, 3:49 AM CST | Tornado Warning | LZK | Fulton, Sharp | 26 min |
| Feb 29, 4:01 AM CST | Tornado Warning | LZK | Fulton, Izard, Sharp | 29 min |
| Feb 29, 5:41 AM CST | Special Weather Statement | LZK | Sharp | 14 min |
| Feb 29, 5:49 AM CST | Severe Thunderstorm Warning | LZK | Sharp | 14 min |
| Feb 29, 6:01 AM CST | Special Weather Statement | LZK | Perry | 29 min |
| Feb 29, 6:31 AM CST | Severe Thunderstorm Warning | LZK | Independence, Izard, Sharp | 29 min |
| Feb 29, 7:13 AM CST | Special Weather Statement | LZK | Independence | 32 min |
| Feb 29, 7:17 AM CST | Severe Thunderstorm Warning | LZK | Independence, Sharp | 13 min |
| Feb 29, 7:39 AM CST | Severe Thunderstorm Warning | LZK | Jackson | 21 min |
Nearby
Red Flag Warnings in Arkansas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.